Advertisement

The schoenflies extension in the analytic case

  • William Huebsch
  • Marston Morse
Article

Summary

Let S be an (n−1)-sphere in a euclidean n-space E. Let B be the closed n-ball in E bounded by S. Let z be an arbitrary point of\(\mathop B\limits^ \circ \). A real analytic diffeomorphism f of S into E admits a homeomorphic extension F which is defined over some open neighborhood N of B and such that F | (N−z) is an analytic diffeomorphism. We give a new proof of this theorem to serve as a model for a forthcoming theory of analytic families of such extensions.

Keywords

Open Neighborhood Arbitrary Point Analytic Case Analytic Family Analytic Diffeomorphism 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. [1]
    Morse, Marston,Differentiable mappings in the Schoenflies theorem, « Compositio Mathematica », vol. 14 (1959), pp. 83–151.zbMATHMathSciNetGoogle Scholar
  2. [2]
    Milnor, John,On manifolds homeomorphic to the 7-sphere. « Annals of Math. », vol. 64 (1956), pp. 399–405.CrossRefzbMATHMathSciNetGoogle Scholar
  3. [3]
    Royden, H. L.,The analytic approximation of differentiable mappings, « Math. Annalen », vol. 139 (1960), pp. 171–179.CrossRefzbMATHMathSciNetGoogle Scholar
  4. [4]
    Mazur, Barry,On embeddings of spheres, « Bull. Amer. Math. Soc. », vol. 65 (1959), pp. 59–65.zbMATHMathSciNetCrossRefGoogle Scholar
  5. [5]
    Morse Marston,A reduction of the Schoenflies extension problem, « Bull. Amer. Math Soc. », vol. 66 (1960) pp. 113–115.zbMATHMathSciNetGoogle Scholar
  6. [6]
    Brown, Morton,A proof of the generalized Schoenflies theorem, « Bull. Amer. Math. Soc. », vol. 66 (1960), pp. 74–76.zbMATHMathSciNetGoogle Scholar
  7. [7]
    Huebsch, William andMarston Morse,An explicit solution of the Schoenflies extension problem, « J. Math. Soc. Japan », vol. 12 (1960), 271–289.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    Huebsch, William andMarston Morse,The dependence of the Schoenflies extension on an accessory parameter, « Journal d'Analyse Mathématique », vol. 7, no 3, 1961.Google Scholar
  9. [9]
    Huebsch, William andMarston Morse,Schoenflies extensions of analytic families of diffeomorphisms, Math. Annalen, to appear.Google Scholar
  10. [10]
    Whitney, Hassler,Analytic extensions of differentiable functions defined in closed sets, « Trans. Amer. Math. Soc. », vol. 36 (1934), pp. 63–89.CrossRefzbMATHMathSciNetGoogle Scholar
  11. [11]
    Huebsch, William andMarston Morse,Analytic diffeomorphisms approximating C m-diffeomorphisms, To be published.Google Scholar
  12. [12]
    Huebsch William andMarston Morse,A singularity in the Schoenflies extension, « Proc. Nat. Acad. Sci. », vol. 46 (1960), pp. 1100–1102.MathSciNetGoogle Scholar
  13. [13]
    Tannery, J.,Introduction a la théorie des fonctions d'une variable, Tome deuxième, Hermann & Fils, Paris, 1910.Google Scholar
  14. [14]
    Bourbaki N.,Topologie générale, Chapitre I, Hermann et Cie., Paris, 1951.Google Scholar
  15. [15]
    Morse, Marston,Harmonic extensions, to be published.Google Scholar
  16. [16]
    Morse, Marston,Boundary values of partial derivatives of Poisson integral, An. Acad. Brasil. CI., to appear.Google Scholar
  17. [17]
    Huebsch William andMarston Morse,Schoenflies extensions without interior differential singularities, Annals of Math., to appear.Google Scholar
  18. [18]
    Huebsch, William andMarston Morse,Analytic diffeomorphisms approximating C m-diffeomorphisms, to appear.Google Scholar

Copyright information

© Nicola Zanichelli Editore 1961

Authors and Affiliations

  • William Huebsch
    • 1
  • Marston Morse
    • 1
  1. 1.PrincetonU.S.A.

Personalised recommendations